MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD

BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a misidentification of cap survey strain candida guilliermondi in association with the vitek® 2 yeast (yst) identification (id) test kit.The vitek 2 yst id card identified the strain to candida famata.Repeat test obtained the same result.The customer submitted the identification of candida famata to cap.Cap indicated the result to be incorrect; candida guilliermondi was the expected result.The customer stated they plate the direct specimen, sub-culture it once, then test on the vitek 2 system according to cap instructions.Following receipt of the cap answer, the customer performed testing on the cap strain via vitek ms, and obtained the expected result of candida guilliermondi.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any person's state of health, as there is no patient associated with the cap survey strain, biomérieux requested strain submittal from the customer.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in the united states notified biomérieux of a misidentification of a candida guilliermondii cap survey strain (f1-02 2018) as candida famatan in association with the vitek® 2 yeast (yst) identification (id) test kit.An investigation was performed.The expected identification is candida guilliermondii, but the customer obtained an excellent identification of c.Famata on yst lot 2430167403.When tested again on a second lot (2430364203), a low discrimination result of c.Famata/c.Guilliermondii was obtained.The customer reported c.Famata to cap.It should be noted that both c.Guilliermondii and c.Famata/c.Guilliermondii were acceptable answers; however, c.Famata alone was not.Both the customer submitted strain and the internal cap survey strain were subbed and tested on the customer lot 2430364203 (2430167403 has since expired) and a random lot of yst cards, in duplicate.Api 20c aux and vitek ms were also performed.911606 (customer submitted strain): on all four cards tested, an excellent identification of c.Famata was obtained.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii and vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.911599 (internal survey strain): on one of the customer lot cards and one of the random lot cards, a low discrimination call of c.Famata/c.Guilliermondii was obtained.On one of the customer lot cards and one of the random lot cards, an excellent id of c.Famata was obtained.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii and vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.A comparison of card reaction results for c.Famata against expected reaction results for c.Guilliermondii revealed one atypical negative reaction (dgata) that led to the incorrect call.The investigation concluded that this is an atypical strain.The vitek 2 yst card performed as intended.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7590866
Report Number1950204-2018-00221
Device Sequence Number2018696
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2018
Device Catalogue Number21343
Device Lot Number2430167403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1